MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES ELECTRODE
Model Number WA22507D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus after removing the working device from the patient¿s cavity, the surgeon noticed the electrode had broke without doing anything beyond the surgical routine.The malfunction was found during the therapeutic transurethral resection of the prostate (turp).There was no delay, and the procedure was completed with a similar device.There were no reports of patient, user harm or procedure associated with this event.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and the customer's allegation was not confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct d10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of the reported issue is most likely due to improper use on the part of the user.In general, the customer is required to check the function of all devices used prior to a procedure.Additionally, according to the instructions for use, a suitable replacement device must be provided during an application.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17405673
Report Number9610773-2023-02023
Device Sequence Number15293093
Product Code FAS
UDI-Device Identifier14042761068236
UDI-Public14042761068236
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22507D
Device Lot Number1000100526
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF-RESECTION ELECTRODE LOOP, LOT 1000100526
Patient SexUnknown